Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 88, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 6, 2014, 8:22 PM CDT for Covington County, Crenshaw County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 6, 2014, 9:02 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 76 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 6:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3735 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS54 KMOB 070122
SVRMOB
ALC039-041-070215-
/O.NEW.KMOB.SV.W.0088.140607T0122Z-140607T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
822 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 915 PM CDT
* AT 820 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 8 MILES
SOUTHWEST OF LUVERNE...OR 7 MILES SOUTHWEST OF RUTLEDGE...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HORN HILL... LUVERNE... GLENWOOD...
DOZIER... BRANTLEY... SANFORD...
ROSE HILL... OPP... BABBIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.
&&
LAT...LON 3153 8616 3152 8619 3126 8619 3122 8641
3166 8648 3166 8645 3170 8645 3174 8614
3166 8614 3163 8618 3162 8614 3154 8614
TIME...MOT...LOC 0122Z 329DEG 21KT 3164 8636
$$2 follow-up statements
325
WWUS54 KMOB 070149
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
849 PM CDT FRI JUN 6 2014
ALC041-070158-
/O.CAN.KMOB.SV.W.0088.000000T0000Z-140607T0215Z/
CRENSHAW AL-
849 PM CDT FRI JUN 6 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
CRENSHAW COUNTY...
AT 843 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN
CRENSHAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3126 8619 3122 8641 3128 8642 3141 8644
3145 8620 3144 8619
TIME...MOT...LOC 0148Z 001DEG 31KT 3130 8630
$$
ALC039-070215-
/O.CON.KMOB.SV.W.0088.000000T0000Z-140607T0215Z/
COVINGTON AL-
849 PM CDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL COVINGTON COUNTY...
AT 843 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 5 MILES NORTHWEST OF OPP...OR 4 MILES
NORTH OF BABBIE...MOVING SOUTH AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HORN HILL... SANFORD... OPP...
BABBIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.
&&
LAT...LON 3126 8619 3122 8641 3128 8642 3141 8644
3145 8620 3144 8619
TIME...MOT...LOC 0148Z 001DEG 31KT 3130 8630
$$038
WWUS54 KMOB 070202
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
902 PM CDT FRI JUN 6 2014
ALC039-070212-
/O.CAN.KMOB.SV.W.0088.000000T0000Z-140607T0215Z/
COVINGTON AL-
902 PM CDT FRI JUN 6 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL COVINGTON COUNTY...
AT 902 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL
COVINGTON COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3126 8619 3122 8641 3128 8642 3141 8644
3145 8620 3144 8619
TIME...MOT...LOC 0202Z 001DEG 31KT 3118 8630
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:13 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 6, 7:13 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 713 PM CDT FRI JUN 6 2014 .SHORT TERM...SEVERE THUNDERSTORM WATCH 247 HAS BEEN ISSUED FOR SOUTH CENTRAL ALABAMA UNTIL 100 AM CDT SATURDAY AS LARGE CLUSTER OF STORMS ACROSS CENTRAL ALABAMA CONTINUE TO PROPAGATE TOWARD THE SOUTHEAST. SURFACE TEMPERATURES ACROSS THE WATCH AREA CURRENTLY RANGE FROM 87 TO 92 DEGREES...WITH SURFACE DEWPOINTS IN THE LOWER 70S. MLCAPE VALUES ARE NEAR 2400 J/KG. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS UP TO 60 MPH AND ONE INCH HAIL. LOW LEVEL INSTABILITY DOES DECREASE AFTER SUNSET WITH THE STORMS GRADUALLY DISSIPATING THROUGH THE EVENING HOURS...SO WE MAY CANCEL THE WATCH BEFORE 100 AM. UPDATED ZONES AND GRIDS SENT. /22 .AVIATION [07.00Z KMOB/KBFM/KPNS TAF ISSUANCE]...ISOLATED SHOWERS AND POSSIBLE A THUNDERSTORM ARE EXPECTED TO DEVELOP ALONG A BOUNDARY PUSHING INTO THE AREA THIS EVENING IN THE VICINITY OF THE KMOB AND KBFM TAF SITES. LOCALIZED GUSTY AND ERRATIC WIND GUSTS AND OCCASIONAL LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS THAT DEVELOP. OTHERWISE...WILL MONITOR FOR POTENTIAL MVFR FOG IMPACTS LATE TONIGHT AND EARLY SATURDAY MORNING...WITH A PROB30 GROUP ADDED WITH SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AFTER SUNRISE SATURDAY. /22 && .PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUN 6 2014/ SHORT TERM [TONIGHT AND SATURDAY]...A LARGE MID LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO EXTEND FROM NORTHERN MEXICO AND CENTRAL AND SOUTHERN PORTIONS OF TEXAS EASTWARD TO THE CENTRAL GULF COAST REGION THIS AFTERNOON. AN ACTIVE WEST TO NORTHWEST FLOW PATTERN ALOFT PREVAILS AROUND THE NORTHERN PERIPHERY OF THIS RIDGE. EMBEDDED SHORTWAVE TROUGHS PROPAGATING WITHIN THE W/NW FLOW HAVE AIDED IN CONTINUED DEVELOPMENT OF A CONVECTIVE COMPLEX ACROSS ARKANSAS THIS AFTERNOON...WITH NEW CONVECTION NOW ORGANIZING ACROSS NORTHERN MISSISSIPPI AND ALABAMA ALONG A FRONTAL BOUNDARY. TEMPERATURES AROUND 90 DEGREES AND DEWPOINTS MOSTLY IN THE LOWER 70S ARE CONTRIBUTING TO A VERY UNSTABLE AIRMASS ACROSS OUR FORECAST AREA THIS AFTERNOON...WITH MLCAPE VALUES RANGING BETWEEN 2500-3500 J/KG. THE LATEST RAP13 MODEL CONTINUES TO BRING AN OUTFLOW BOUNDARY SOUTHWARD INTO INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST AND SOUTH CENTRAL ALABAMA...ROUGHLY NEAR THE U.S. HIGHWAY 84 CORRIDOR LATE THIS AFTERNOON INTO THIS EVENING. HIGH RESOLUTION AND GLOBAL MODELS CONTINUE TO SHOW INITIATION OF SCATTERED CONVECTION NEAR THIS FEATURE THIS AFTERNOON AS A SHORTWAVE IMPULSE ALSO PUSHES SOUTHEASTWARD THROUGH MISSISSIPPI AND ALABAMA. HIGH RESOLUTION MODELS CONTINUE TO INDICATE THAT CONVECTION COULD POTENTIALLY ORGANIZE INTO A COMPLEX OVER THE VICINITY OF INTERIOR SOUTHWEST/SOUTH CENTRAL ALABAMA AND THE INTERIOR NORTHWEST FLORIDA PANHANDLE DURING THE EARLY TO MID EVENING HOURS. WE WILL CONTINUE TO TREND THE HIGHEST POPS GENERALLY ALONG AND NORTHEAST OF A BUTLER...GROVE HILL...CRESTVIEW LINE THIS EVENING...WITH LOWER/ ISOLATED COVERAGE TRENDED FARTHER SOUTH AND WEST OVER THE REMAINDER OF SOUTHEAST MISSISSIPPI AND COASTAL SOUTHWEST ALABAMA AND NORTHWEST FLORIDA PANHANDLE. GIVEN THE UNCERTAINTY...WE KEPT THE HIGHEST POPS CAPPED IN THE 30-40 PERCENT RANGE. GIVEN THE AMOUNT OF INSTABILITY AND RESPECTABLE DEEP LAYER SHEAR...SOME STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND TO THE NORTH OF A WAYNESBORO...BREWTON...ANDALUSIA LINE. THE PRIMARY SEVERE HAZARD WILL BE DAMAGING WINDS...WHILE FREQUENT LIGHTNING AND VERY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGEST STORMS. SEVERE HAIL POTENTIAL SEEMS FAIRLY LIMITED GIVEN THE RELATIVELY HIGH WET BULB FREEZING HEIGHTS. CONVECTION SHOULD MAINLY MOVE EAST OF OUR AREA OR DIMINISH AFTER MIDNIGHT...BUT LEFT A TOKEN SLIGHT CHANCE OF STORMS IN THE FORECAST OVER OUR EASTERN ZONES GIVEN THE UNCERTAINTY AS THOSE LOCATIONS WILL REMAIN UNDER A MOIST NORTHWEST FLOW PATTERN ALOFT. MUCH OF OUR FORECAST AREA WILL REMAIN UNDERNEATH WEST/NORTHWEST FLOW ALOFT AGAIN SATURDAY ON THE NORTHEASTERN PERIPHERY OF THE MID LEVEL RIDGE THAT WILL CONTINUE TO STRETCH FROM SOUTHERN TEXAS TO THE NORTH CENTRAL GULF OF MEXICO. ANOTHER HOT AND HUMID DAY IS EXPECTED WITH TEMPERATURES RANGING FROM THE UPPER 80S NEAR THE COAST TO THE LOWER 90S INLAND WITH DEWPOINTS REMAINING IN THE LOWER 70S. MLCAPE VALUES WILL ONCE AGAIN LIKELY RANGE FROM 2500-3500 J/KG ACROSS MUCH OF THE REGION. EMBEDDED IMPULSES IN THE NORTHWEST FLOW ALOFT AND PRESENCE OF THE AFTERNOON SEABREEZE WILL AID IN THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ACROSS MUCH OF THE REGION AGAIN SATURDAY. THE AMOUNT OF MOISTURE AND INSTABILITY WILL AGAIN CONTRIBUTE TO POTENTIAL FOR STRONG TO LOCALLY SEVERE STORMS...WITH STRONG TO LOCALLY DAMAGING WINDS THE MAIN HAZARD. FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS WILL ALSO ACCOMPANY THE STRONGER STORMS THAT DEVELOP. /21 THE WET MICROBURST RISK REMAINS MODERATE THROUGH SATURDAY AFTERNOON. [SATURDAY NIGHT THROUGH SUNDAY NIGHT]...AN UPPER LEVEL RIDGE ALIGNED WITH THE GULF COAST...FROM SOUTHEAST TEXAS TO THE FLORIDA PANHANDLE...WILL CONTINUE TO DOMINATE THE WEATHER IN OUR REGION. A FEW RUMBLES COULD LINGER JUST PAST SUNSET SATURDAY EVENING BUT MORE INTO THE INLAND AREAS. STAYED CLOSE TO GUIDANCE FOR TEMPS...THAT IS...CLOSE TO CLIMATOLOGICAL AVERAGES. THE EASTERN EDGE OF THIS RIDGE WILL TEND TO KEEP THINGS RELATIVELY QUIET LATER SATURDAY EVENING AND OVERNIGHT. PRECIPITABLE WATER EXPECTED TO BE BETWEEN 1.5 AND 1.8 INCHES FROM EARLY SATURDAY EVENING THROUGH SUNDAY EVENING BUT THE SUNDAY AFTERNOON CAPES AND LI'S ARE ANOTHER STORY. MLCAPES LIKELY TO QUICKLY DECREASE BEFORE SUNSET SATURDAY EVENING FROM AROUND 2000 TO WELL BELOW 1000 BY MID EVENING AND OVERNIGHT. HOWEVER...FORECAST SOUNDINGS FOR SUNDAY INDICATE SUNDAY AFTERNOON CAPES WILL REBOUND TO 3000 TO NEAR 4000 SUNDAY AFTERNOON...WITH LI OF -8 AND PRECIPITABLE WATER 1.8 TO 1.9. THE FORECAST SOUNDINGS ARE INDICATED TO HAVE NO CAP NEAR THE GROUND. ACTUALLY THEY ARE CALCULATED TO BE DRY ADIABATIC AT 1800Z FROM THE GROUND TO NEAR THE LCL AROUND 850 MB. THEREFORE WE EXPECT THUNDERSTORMS TO DEVELOP BY CLOSE TO MIDDAY SUNDAY AND SUNDAY AFTERNOON ESPECIALLY OVER NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA WHERE WE ARE ENCOUNTERING THESE SIGNALS FROM PHYSICAL MODEL OUTPUTS. WE INTERPRET THE FORECAST SOUNDINGS WITH THEIR CONTINUED STEEP LOW AND MID LEVEL LAPSE RATES WITH DRY AIR ALOFT AS A RISK OF THUNDERSTORMS...POSSIBLY SEVERE IN A FEW CASES...CAPABLE OF PRODUCING WIND GUSTS OVER 40 TO 50 MPH OR MORE. 77/BD LONG TERM [SUNDAY NIGHT THROUGH THURSDAY]...NO CHANGES. THE MID LEVEL RIDGE AXIS GRADUALLY SHIFTS TO THE EAST ON SUNDAY...WITH THE HIGHEST DEEP LAYER MOISTURE CONFINED OVER THE NORTHERN AND EASTERN ZONES. THIS IS WHERE THE HIGHEST CHANCE FOR AFTERNOON THUNDERSTORMS WILL OCCUR. CHANCES DECREASING FURTHER WEST AND SOUTH TOWARD THE COAST. WE EXPECT AN UPPER LEVEL TROUGH TO AMPLIFY OVER THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY MONDAY INTO TUESDAY...RESULTING IN SOME DOWNSTREAM AMPLIFICATION OF THE UPPER RIDGE OVER OUR AREA. THUNDERSTORM CHANCES ARE EXPECTED TO DECREASE AS PRECIPITABLE WATER DECREASES TO 1.2 TO 1.3 INCHES. FORECAST SOUNDINGS SHOWING THE POTENTIAL FOR SUBSTANTIAL MIXING OF DRY AIR TO THE SURFACE WHICH WILL IN TURN LIMIT AFTERNOON INSTABILITY. THUNDERSTORM CHANCES INCREASE AGAIN WEDNESDAY AND THURSDAY AS THE AFOREMENTIONED TROUGH MOVES EAST AND PRECIPITABLE WATERS RISE BACK TO 1.5-1.7 INCHES. TEMPERATURES CONSISTENT WITH CLIMATOLOGY FOR JUNE ARE EXPECTED THROUGH THE FORECAST PERIOD. WE STAYED CLOSE TO GUIDANCE. 77/BD MARINE...ISOLATED TO SCATTERED STORMS DEVELOPING OVER INLAND AREAS COULD MOVE SOUTHEASTWARD AND APPROACH THE BAYS/NEARSHORE WATERS THE NEXT COUPLE OF DAYS. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND FREQUENT LIGHTNING. MARINERS OVER BAYS AND NEARSHORE WATERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY. OTHERWISE...A SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS MUCH OF THE NORTH CENTRAL AND NORTHEASTERN GULF OF MEXICO THROUGH THE WEEKEND. A LIGHT TO OCCASIONALLY MODERATE SOUTHERLY TO SOUTHWESTERLY FLOW PATTERN WILL PREVAIL ACROSS MUCH OF THE MARINE AREA THROUGH SUNDAY. WINDS WILL BE LOCALLY HIGHER NEAR BAYS AND NEARSHORE WATERS DURING THE AFTERNOON/EARLY EVENING HOURS EACH DAY. THE SURFACE RIDGE OF HIGH PRESSURE SHOULD EXTEND FROM THE EASTERN GULF THROUGH THE WESTERN ATLANTIC DURING THE EARLY TO MIDDLE PART OF NEXT WEEK...AS A FRONTAL BOUNDARY APPROACHES THE MISSISSIPPI RIVER VALLEY LATE TUESDAY INTO WEDNESDAY. A LIGHT TO MODERATE SOUTHERLY TO SOUTHWEST FLOW PATTERN SHOULD PERSIST INTO WEDNESDAY. /21 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 90 71 89 71 / 20 30 20 10 10 PENSACOLA 74 88 74 88 73 / 20 30 20 20 10 DESTIN 75 86 76 85 75 / 20 30 20 20 10 EVERGREEN 70 92 70 92 70 / 60 40 30 30 20 WAYNESBORO 70 92 69 92 68 / 20 30 20 20 20 CAMDEN 69 93 70 92 69 / 60 40 20 30 20 CRESTVIEW 70 91 69 92 67 / 30 30 20 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 9:44 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 944 AM CDT FRI JUN 6 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071445- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 944 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...AND SOUTHWEST AND SOUTH CENTRAL ALABAMA THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL. THE BEST CHANCE OF SEVERE WEATHER WILL BE GENERALLY ALONG AND TO THE NORTH OF A WAYNESBORO... BREWTON...FLORALA LINE. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND...GENERALLY MOVING SOUTHWARD TOWARDS THE COAST. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS TODAY AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. GMZ630>635-650-655-670-675-071445- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 944 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WITH GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL APPROACH COASTAL AREAS BY LATE THIS AFTERNOON OR THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WITH GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE NEAR THE COAST EACH AFTERNOON THROUGH MONDAY. MOST OF THE THUNDERSTORMS WILL BE MOVING SOUTHWARD TOWARDS THE GULF.
In the hours before
Special weather statement, Jun 6, 7:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 725 PM CDT FRI JUN 6 2014 ALZ054-057-058-070130- BUTLER AL-CRENSHAW AL-WILCOX AL- 725 PM CDT FRI JUN 6 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUTLER... NORTHERN CRENSHAW AND WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 830 PM CDT... AT 720 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF CAMDEN TO 22 MILES NORTHEAST OF LUVERNE...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BOYKIN... PINE APPLE... OAK HILL... CATHERINE... CAMDEN... RUTLEDGE... PETREY... LUVERNE... GLENWOOD... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 123 AND 139. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL ALABAMA. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:40 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw, Wilcox | 51 min |
| Jun 7, 4:06 PM CDT | Areal Flood Advisory | MOB | Mobile | 114 min |
| Jun 7, 5:53 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.